Anyone POST-Covid AND Moderna vaccinated experiencing bruising in the arms and legs?
Interested in more discussions like this? Go to the Post-COVID Recovery & COVID-19 Support Group.
Hi @mothertheresa3 Welcome to Mayo Clinic Connect. We’re a community based forum of members just like you who come together to share their stories and experiences to help each other out but we can’t diagnose or offer treatments.
You sure do have a lot of bruising going on. Considering this is Post-covid and post-vaccine, have you had a CBC (complete blood count) to test your blood. We’ve had several members reporting that following having Covid or the vaccine that their hemoglobin (red blood count) and iron levels have dropped causing anemia. Anemia can be a cause of unexplained and frequent bruising,
Have you felt more tired that usual?
Jump to this post
Yes, I have had bloodwork done. No signs of anemia, but component IRON results are little higher than normal range.
ALT (SGPT) high range
I currently suspect PREDNISONE might be causing the bruising.
Trying with Dr to confirm.
Hi @mothertheresa3 thought you might like some reference info about bruising after the vaccine: "Learn about side effects of COVID-19 vaccines after the first or second dose. … Leg swelling; Easy bruising or tiny red spots on the skin beyond the …" — What are the vaccines' side effects? – Mayo Clinic: https://www.mayoclinic.org/coronavirus-covid-19/vaccine-side-effects
– A Small Number of People Developed This Rare Blood Disorder After Getting a COVID Vaccine—Here's What to Know: https://www.health.com/condition/infectious-diseases/coronavirus/rare-blood-disorder-covid-vaccine-thrombocytopenia
Yes, did mention to Dr, but now possibly beginning a third bout of bruising and NO medication prescribed this time. 🤔
Beginning of spots, most times the spots start small, possibly not noticeable initially if not looking, then some turn larger and more quantity.
I have been sick since I received the Moderna first and second shots.autoimmune disease,blood disorder low PLATLETS,low red and white blood counts,bruises and severe headaches breathing problems and now very bad case of hematomas.
And thrombocytopenia bleeding from my gums and blisters on my tongue and mouth.
All this happened to me after Moderna vaccine
I had severe bruising after 2 Moderna shots and 2 Moderna boosters. Bloodwork initially indicated anemia AND high iron. The initial suspicion was that I had Myelodysplastic Syndrome (MDS) and I was seen by a specialist in hematologic oncology at UPMC's Hillman Cancer Center. After thorough bloodwork and a couple of visits. They said that my marrow is producing misshapen red blood cells and too few platelets which accounts for the bruising. Their tests however indicated that I do NOT have MDS, and they gave me a referral to a specialist in Benign Hematology (haven't seen that doctor yet). I did some research on bruising after Covid vaccines and came across a number of articles. One article "Immune Thrombocytopenia in Previously Healthy Individuals Following SARS-CoV-2 Vaccination (COVID-19 Immunization): A Descriptive Research of 70 Instances With a Focus on Biomarkers, Predictive Outcomes, and Consequences" by Kamal Sharma et. al. is available on PubMed
The earliest article I found on the topic was in the New York Times:
"A Few Covid Vaccine Recipients Developed a Rare Blood Disorder" By Denise Grady, Published Feb. 8, 2021 Updated Feb. 10, 2021.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In